Home / Lists / FDA recalls hand disinfectant because of possible toxicity

FDA recalls hand disinfectant because of possible toxicity



GlaxoSmithKline Consumer Healthcare, manufacturer of Dimetapp and Robitussin, has recalled two of its children’s cough suppressants, according to CNN. The recall does not refer to the ingredients of the products, but to an error on the label that can lead to dangerous overdoses.

The cough syrups affected by the voluntary recall include Robitussin Honey Cough and Chest Congestion DM for children and Dimetapp Cold and Cough for children. Newer lots of both articles were made with incorrectly labeled dosing cups. The 5 milliliter and 10 milliliter dividing lines were missing in the Robitussin cough syrup cups, and the 1

0 milliliter dividing lines were missing in the Dimetapp cups. This means that cups for both products only had labels for 20 milliliters, which is higher than the recommended dose for children.

“There is a potential risk of accidental overdosage if caregivers who dispense the syrup fail to notice the discrepancies between the graduations printed on the dosage cups and the quantities to be administered,” said GlaxoSmithKline Consumer Healthcare in a FDA callback notice.

An overdose of cough syrup can lead to serious symptoms such as increased or decreased heart rate, fainting, dizziness, vomiting, diarrhea, seizures and hallucinations. No side effects have been associated with the faulty packaging, but consumers can report incidents online to the FDA.

The recalled products were issued between February 5, 2020 and June 3, 2020. When checking your medicine cabinet, look for the following numbers on the bottles:

  • Lots “02177” and “02178” for Robitussin honey cough and DM (4 oz.) Chest jam for children expiring in January 2022.
  • Lot “CL8292” for Dimetapp cold and cough in children (8 ounces), valid until September 2021.

[h/t CNN]




Source link